MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2019-04955.0001822565-2019-04956.Medical products: tibia cemented 5 degree stemmed left, item# 42532006701, lot# 63620694, unknown persona femoral.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately one year, eleven months and three weeks post implantation due to pain, tibial and femoral loosening, and a fractured tibial component.At the diagnosis, the tibia base was subsided and the component was loosening.Loosening of the femur component was also confirmed.At the revision procedure, wear was seen on the explanted articular surface and the plastic cap for the explanted tibia component was fractured.There is no additional information at this time.
 
Additional Manufacturer Narrative
This report is being submitted to update the complaint description and correct the implant date.
 
Event or Problem Description
It was reported that a patient was revised approximately one year and eleven and a half months post implantation due to pain, tibial and femoral loosening, and a fractured tibial component.At the diagnosis, the tibia base was subsided and the component was loosening.Loosening of the femur component was also confirmed.At the revision procedure, wear was seen on the explanted articular surface and the plastic cap for the explanted tibia component was fractured.There is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.D11-medical product femur cemented posterior stabilized (ps) standard left size 6.Item# 42500606001; lot# 63330442.Updated: b4, b5, d11, g4, g7, h1, h2, h3, h6, and h10.Visual examination of the provided pictures confirms pitting/ wear seen on the articular surface and fracture of the tibial stem taper plug.Medical records were not provided.Articular surface wear and tibial fracture was confirmed.Tibial and femoral loosening was not confirmed.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9350042
Report Number0001822565-2019-04954
Device Sequence Number14133695
Product Code MBH
UDI-Device Identifier00889024237087
UDI-Public(01)00889024237087
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number42512400510
Device Lot Number63694428
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/18/2019
03/18/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/02/2019
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;